Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 24, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 3, 2010, 10:18 PM CDT for Jackson County, Putnam County, Smith County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2010, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 4, 2010, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, TN, Putnam County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
923 WGUS54 KOHX 040318 FFWOHX TNC087-141-159-040615- /O.NEW.KOHX.FF.W.0024.100604T0318Z-100604T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1018 PM CDT THU JUN 3 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN JACKSON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN PUTNAM COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL SMITH COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF CARTHAGE... * UNTIL 115 AM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL AMOUNTS OVER 2 INCHES HAD OCCURRED WITHIN THE PAST COUPLE OF HOURS BETWEEN CARTHAGE AND GAINESBORO. ADDITIONAL HEAVY RAINFALL IS EXPECTED AS THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. * THE STORMS PRODUCING HEAVY RAINFALL WILL REMAIN OVER AREAS FROM CARTAGE TO GRANVILLE...MAINLY OVER RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3629 8595 3634 8573 3620 8573 3620 8594 $$ 13
1 follow-up statement
402 WGUS74 KOHX 040432 FFSOHX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1132 PM CDT THU JUN 3 2010 TNC087-141-159-040615- /O.CON.KOHX.FF.W.0024.000000T0000Z-100604T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUTNAM TN-SMITH TN-JACKSON TN- 1132 PM CDT THU JUN 3 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR SOUTHWESTERN JACKSON...EAST CENTRAL SMITH AND NORTHWESTERN PUTNAM COUNTIES... AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MORE THAN 2 AND A HALF INCHES OF RAIN HAD FALLEN OVER PARTS OF THE AREA WITHIN THE PAST FEW HOURS. THUNDERSTORMS HAD DIMINISHED...BUT RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE TO BRING THE THREAT OF FLASH FLOODING ALONG SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3629 8595 3634 8573 3620 8573 3620 8594 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 8:03 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 3, 8:03 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 803 PM CDT THU JUN 3 2010 .UPDATE...SVR TSTM WATCH NO. 252 EXPIRES IN A FEW MINUTES AND WILL UPDATE ZFP TO INDICATE A SLIGHT CHANCE OF TSTMS FOR THE REMAINDER OF THE NIGHT. BOTH THE RUC AND WRF SHOW A CONTINUED DECREASE IN OVERALL COVERAGE OF THUNDERSTORMS FOR THE REST OF THE NIGHT, ESPECIALLY AFTER MIDNIGHT. A FEW AREAS MAY SEE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE NEXT HOUR OR TWO. HOWEVER, IT'S PROBABLY MORE REASONABLE TO HANDLE THAT WITH NOWCASTS RATHER THAN COMPLICATE FORECAST WITH A FEW HRS WITH A CHANCE POP AND THEN LOWERING IT TO SLIGHT CHANCE. ANY SCATTERED ACTIVITY THAT DOES OCCUR WILL PROBABLY BE IN THE SAME BAND IT'S BEEN IN FOR THE LAST SEVERAL HOURS, IN AN AREA EXTENDING FROM DALE HOLLOW LAKE TO NASHVILLE AND PERRY COUNTY. OTHERWISE, NO CHANGE TO PREVIOUS FORECAST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 3, 12:03 PM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1203 PM CDT THU JUN 3 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1203 PM CDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE THROUGH POSSIBLE THROUGH TONIGHT...MAINLY IN THE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD... MAINLY IN THE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. JLM
In the hours before
Local storm report, Jun 3, 5:01 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
06/02/2010 RUTHERFORD TN UTILITY COMPANY
TREES WERE BLWON DOWN AND THERE WERE POWER OUTAGES FROM
STORMS ON WEDNESDAY.
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:13 PM CDT | Areal Flood Advisory | OHX | Jackson, Smith | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.